MAUDE Adverse Event Report: STRYKER GMBH 5.0MM CABLE PLUG AXSOS 3 TI; PLATE, FIXATION, BONE

STRYKER GMBH 5.0MM CABLE PLUG AXSOS 3 TI; PLATE, FIXATION, BONE
Model Number 661002S
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device remains in the patient.
 
Event or Problem Description
The stryker sales rep reported that the surgeon was using an axsos iii cable plug and a non-stryker beaded wire.As he was feeding the wire through the cp plate the surgeon did not have a single sided tensioner and as such he couldn't get tension quickly.The cable plug fell out into the patient.The device fell near the proximal femur, close to the plate and could not be located, so the surgeon chose to leave it in the patient.The case was completed but there was an 8 minute delay to surgery.The surgeon had checked the kit prior to the case and was aware in advance of the case that the config did not carry a single sided tensioner.
 
Additional Manufacturer Narrative
The reported event that 5.0mm cable plug axsos 3 ti was alleged of 'known misuse reported by the user' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Based on investigation, the root cause was attributed to be user related.The failure was caused by misuse of the product, since the adequate instruments were not all present in the operating room.Indeed, it is clealy stated in the event description that: " [.] as he was feeding the wire through the cp plate the surgeon did not have a single sided tensioner and as such he couldn't get tension quickly.The cable plug fell out into the patient.[.] ".It is the responsability of the hcp to ensure that all the required instruments are present in the operating room prior to surgery.As a reminder, the ifu states: "[.] pre-operative ¿ ensure that all components needed for the operation are available in the operation theatre.[.] " a review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The stryker sales rep reported that the surgeon was using an axsos iii cable plug and a non-stryker beaded wire.As he was feeding the wire through the cp plate the surgeon did not have a single sided tensioner and as such he couldn't get tension quickly.The cable plug fell out into the patient.The device fell near the proximal femur, close to the plate and could not be located, so the surgeon chose to leave it in the patient.The case was completed but there was an 8 minute delay to surgery the surgeon had checked the kit prior to the case and was aware in advance of the case that the config did not carry a single sided tensioner.

Brand Name
5.0MM CABLE PLUG AXSOS 3 TI
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7462966
Report Number0008031020-2018-00324
Device Sequence Number16452262
Product Code HRS
UDI-Device Identifier07613327283723
UDI-Public(01)07613327283723
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K172350
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number661002S
Device Catalogue Number661002S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;